Alert archive / Florida / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 61, NWS Melbourne, FL

July 8, 1995Brevard County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jul 8, 1995, 3:19 PM EDT for Brevard County, Florida. It was in force for 56 min.

The area

The counties it named.

The facts

Issued
Jul 8, 1995, 3:19 PM EDT (19:19 UTC)
Expired
Jul 8, 1995, 4:15 PM EDT
In force
56 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Brevard County, FL

The radar

The Melbourne radar (KMLB), 21 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 7.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 1995-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1606 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 1995-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1606 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1046 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMLB 081919 RRA
SVRMLB
FLC009-082015-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
319 PM EDT SAT JUL 8 1995
 
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  415 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN EAST CENTRAL FLORIDA
 
   ...NORTHERN BREVARD COUNTY
 
AT 317 PM...DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM BETWEEN
SCOTTSMOOR AND MIMS MOVING SOUTH AT 20 MPH. THIS STORM WILL MOVE THROUGH
MIMS AND TITUSVILLE THROUGH 415 PM.
 
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD
PREPARE FOR DAMAGING WIND IN EXCESS OF 58 MPH...LARGE HAIL...AND
DEADLY LIGHTNING.  PEOPLE OUTSI2DE OR IN MOBILE HOMES SHOULD MOVE
INSIDE A STRONG BUILDING AND STAY AWAY FROM WINDOWS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:25 PM EDT, 54 minutes earlier.

Area forecast discussion, Jul 8, 2:25 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
224 PM EDT SAT JUL 8 1995

12Z RUNS SHOW WHAT I EXPECTED...NAMELY THAT THE "ALLEGED" DRYING WILL
NOT OCCUR AS PREVIOUSLY ADVERTISED...AS MRH LEVELS REMAIN HIGH IN THE
LOW TO MID LEVELS AND BECOME A BIT HIGHER ON DAY 2. ALSO...BROAD
TROFFING TO ESTABLISH ITSELF...BOTH SURFACE AND ALOFT...WITH
ILL-DEFINED SYNOPTIC SCALE FEATURES. GENERALLY LIGHT WEST TO SOUTHWEST
SURFACE TO 70H STEERING FLOW STAYS ACROSS REGION WHICH ALLOWS FOR SEA
BREEZE CONVECTIVE DEVELOPMENT EACH OF THE NEXT TWO DAYS. THIS WILL
SPELL HIGHER POPS FOR EAST COAST...COMPARED TO INLAND.

WILL FOLLOW FWC TEMPS CLOSELY THIS PERIOD...THOUGH WILL GO HIGHER WITH
TOMORROWS POPS ALONG COAST.

@1...LAKE ORANGE SEMINOLE OSCEOLA OKEECHOBEE
@2...BREVARD INDIAN RIVER ST LUCIE MARTIN

MCO 073/093 073/093 073 602222
DAB 071/091 071/092 072 603434
MLB 074/091 073/092 073 603434

CRISTALDI

In the hours before

Special weather statement, Jul 8, 10:50 AM EDT, 4 hours 29 minutes before
FLZ041-044>047-053-054-058-059-064-501-081630-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1051 AM EDT SAT JUL 8 1995

...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EAST CENTRAL FLORIDA
THIS AFTERNOON...

THE ATMOSPHERE OVER EAST CENTRAL FLORIDA REMAINS HIGHLY UNSTABLE WITH
ABUNDANT LOW LEVEL MOISTURE. A WEAK TROUGH OF LOW PRESSURE WILL MOVE
SLOWLY DOWN THE PENINSULA TODAY FROM THE PANHANDLE. WEAK WEST WINDS IN
ADVANCE OF THE TROUGH WILL CONVERGE WITH EASTERLY WINDS NEAR THE COAST
AS THE SEA BREEZE BECOMES ESTABLISHED DURING THE AFTERNOON. IN
ADDITION...COLLISION BETWEEN THE EAST COAST SEA BREEZE AND THIS LOW
PRESSURE TROUGH WILL LIKELY OCCUR SOMETIME THIS AFTERNOON.

IN THESE AREAS OF CONVERGENCE...WARM AIR WILL BE FORCED UPWARD TO
CREATE SCATTERED THUNDERSTORMS. SCATTERED STORMS WILL ALSO BEGIN TO
FORM INLAND AS OUTFLOW BOUNDARIES FROM THE COASTAL STORMS AND LAKE
BREEZES INTERACT. STORMS WHICH FORM TODAY WILL MOVE SOUTH OR
SOUTHEAST.

THROUGHOUT THE AFTERNOON...DRY AIR PRESENTLY OVER EXTREME NORTHERN
FLORIDA WILL MOVE SOUTHEAST INTO THE NORTHERN HALF OF THE STATE. THIS
DRY AIR WILL LIMIT THUNDERSTORM COVERAGE MAINLY NORTH OF A LINE FROM
ABOUT LEESBURG TO DAYTONA BEACH. HOWEVER...DRY AIR AT THE MID LEVELS
OF THE ATMOSPHERE WILL ENHANCE ALREADY HIGH INSTABILITY...ALLOWING FOR
THE POSSIBILITY OF SOME THUNDERSTORMS BECOMING SEVERE. IN ADDITION TO
PRODUCING FLORIDA/S NUMBER ONE THUNDERSTORM KILLER...DEADLY CLOUD TO
GROUND LIGHTNING...A FEW OF THE STRONGER STORMS MAY PRODUCE WIND GUSTS
ABOVE 50 MPH...HAIL...AND BRIEF PERIODS OF TORRENTIAL RAINFALL.

MARINE OUTLOOK...SCATTERED THUNDERSTORMS WILL BE POSSIBLE NEAR AND
OVER THE INTRACOASTAL AND COASTAL WATERS THIS AFTERNOON AND EVENING.
THE STORMS WILL MOVE SLOWLY SOUTH OR SOUTHEAST FROM LAND AREAS TOWARD
THE ATLANTIC. A FEW STORMS MAY BECOME SEVERE AND PRODUCE LOCALIZED
WINDS IN EXCESS OF 50 KNOTS...ROUGH SEAS...DEADLY CLOUD TO WATER
LIGHTNING...AND/OR WATERSPOUTS.

CRISTALDI
Special weather statement, Jul 8, 10:51 AM EDT, 4 hours 28 minutes before
FLZ041-044>047-053-054-058-059-064-501-081630-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1051 AM EDT SAT JUL 8 1995

...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EAST CENTRAL FLORIDA
THIS AFTERNOON...

THE ATMOSPHERE OVER EAST CENTRAL FLORIDA REMAINS HIGHLY UNSTABLE WITH
ABUNDANT LOW LEVEL MOISTURE. A WEAK TROUGH OF LOW PRESSURE WILL MOVE
SLOWLY DOWN THE PENINSULA TODAY FROM THE PANHANDLE. WEAK WEST WINDS IN
ADVANCE OF THE TROUGH WILL CONVERGE WITH EASTERLY WINDS NEAR THE COAST
AS THE SEA BREEZE BECOMES ESTABLISHED DURING THE AFTERNOON. IN
ADDITION...COLLISION BETWEEN THE EAST COAST SEA BREEZE AND THIS LOW
PRESSURE TROUGH WILL LIKELY OCCUR SOMETIME THIS AFTERNOON.

IN THESE AREAS OF CONVERGENCE...WARM AIR WILL BE FORCED UPWARD TO
CREATE SCATTERED THUNDERSTORMS. SCATTERED STORMS WILL ALSO BEGIN TO
FORM INLAND AS OUTFLOW BOUNDARIES FROM THE COASTAL STORMS AND LAKE
BREEZES INTERACT. STORMS WHICH FORM TODAY WILL MOVE SOUTH OR
SOUTHEAST.

THROUGHOUT THE AFTERNOON...DRY AIR PRESENTLY OVER EXTREME NORTHERN
FLORIDA WILL MOVE SOUTHEAST INTO THE NORTHERN HALF OF THE STATE. THIS
DRY AIR WILL LIMIT THUNDERSTORM COVERAGE MAINLY NORTH OF A LINE FROM
ABOUT LEESBURG TO DAYTONA BEACH. HOWEVER...DRY AIR AT THE MID LEVELS
OF THE ATMOSPHERE WILL ENHANCE ALREADY HIGH INSTABILITY...ALLOWING FOR
THE POSSIBILITY OF SOME THUNDERSTORMS BECOMING SEVERE. IN ADDITION TO
PRODUCING FLORIDA/S NUMBER ONE THUNDERSTORM KILLER...DEADLY CLOUD TO
GROUND LIGHTNING...A FEW OF THE STRONGER STORMS MAY PRODUCE WIND GUSTS
ABOVE 50 MPH...HAIL...AND BRIEF PERIODS OF TORRENTIAL RAINFALL.

MARINE OUTLOOK...SCATTERED THUNDERSTORMS WILL BE POSSIBLE NEAR AND
OVER THE INTRACOASTAL AND COASTAL WATERS THIS AFTERNOON AND EVENING.
THE STORMS WILL MOVE SLOWLY SOUTH OR SOUTHEAST FROM LAND AREAS TOWARD
THE ATLANTIC. A FEW STORMS MAY BECOME SEVERE AND PRODUCE LOCALIZED
WINDS IN EXCESS OF 50 KNOTS...ROUGH SEAS...DEADLY CLOUD TO WATER
LIGHTNING...AND/OR WATERSPOUTS.

CRISTALDI

Nearby

Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.